Open books on contact five-manifolds
Annales de l'Institut Fourier, Volume 58 (2008) no. 1, p. 139-157

By using open book techniques we give an alternative proof of a theorem about the existence of contact structures on five-manifolds due to Geiges. The theorem asserts that simply-connected five-manifolds admit a contact structure in every homotopy class of almost contact structures.

En utilisant des techniques de livres ouverts, nous donnons une autre démonstration d’un théorème de Geiges sur l’existence de structures de contact sur des variétés de dimension cinq. Ce théorème affirme que les variétés simplement connexes de dimension cinq admettent une structure de contact dans toute classe d’homotopie de structures presque de contact.

DOI : https://doi.org/10.5802/aif.2347
Classification:  53D35,  57R17
Keywords: Contact topology, open books
@article{AIF_2008__58_1_139_0,
     author = {van Koert, Otto},
     title = {Open books on contact five-manifolds},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {58},
     number = {1},
     year = {2008},
     pages = {139-157},
     doi = {10.5802/aif.2347},
     mrnumber = {2401219},
     zbl = {1143.53078},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2008__58_1_139_0}
}
van Koert, Otto. Open books on contact five-manifolds. Annales de l'Institut Fourier, Volume 58 (2008) no. 1, pp. 139-157. doi : 10.5802/aif.2347. http://www.numdam.org/item/AIF_2008__58_1_139_0/

[1] A’Campo, N. Feuilletages de codimension 1 sur des variétés de dimension 5, C. R. Acad. Sci. Paris Sér. A-B, Tome 273 (1971), p. A603-A604 | Zbl 0221.57009

[2] Barden, D. Simply connected five-manifolds, Ann. of Math. (2), Tome 82 (1965), pp. 365-385 | Article | MR 184241 | Zbl 0136.20602

[3] Geiges, H. Contact structures on 1-connected 5-manifolds, Mathematika, Tome 38 (1991) no. 2, pp. 303-311 | Article | MR 1147828 | Zbl 0724.57017

[4] Giroux, E.; Mohsen, J. Contact structures and symplectic fibrations over the circle (lecture notes)

[5] Gompf, R. Handlebody construction of Stein surfaces, Ann. of Math. (2), Tome 148 (1998) no. 2, pp. 619-693 | Article | MR 1668563 | Zbl 0919.57012

[6] Gompf, R.; Stipsicz, A. 4 -manifolds and Kirby calculus, American Mathematical Society, Providence, RI, Graduate Studies in Mathematics, Tome 20 (1999) | MR 1707327 | Zbl 0933.57020

[7] Hirzebruch, F.; Mayer, K. O ( n ) -Mannigfaltigkeiten, exotische Sphären und Singularitäten, Springer-Verlag, Berlin, Lecture Notes in Mathematics, No. 57 (1968) | MR 229251 | Zbl 0172.25304

[8] Pham, F. Formules de Picard-Lefschetz généralisées et ramification des intégrales, Bull. Soc. Math. France, Tome 93 (1965), pp. 333-367 | Numdam | MR 195868 | Zbl 0192.29701

[9] Randell, R. The homology of generalized Brieskorn manifolds, Topology, Tome 14 (1975) no. 4, pp. 347-355 | Article | MR 413149 | Zbl 0317.57012

[10] Thurston, W.; Winkelnkemper, H. On the existence of contact forms, Proc. Amer. Math. Soc., Tome 52 (1975), pp. 345-347 | Article | MR 375366 | Zbl 0312.53028

[11] Wang, H-C. Homology of fibre bundles Duke, Math Journal , Tome 16 (1949), pp. 33-38 | MR 28580 | Zbl 0033.30801